Alert archive / West Virginia / Tornado Warnings in 2009

Tornado Warning 11, NWS Pittsburgh, PA

June 17, 20095 counties in West Virginia; Greene County, Pennsylvania

NWS Pittsburgh, PA issued this tornado warning at Jun 17, 2009, 11:08 PM EDT for 5 counties in West Virginia; Greene County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2009, 11:08 PM EDT (03:08 UTC)
Expired
Jun 18, 2009, 12:15 AM EDT
In force
67 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Greene County, PA, Marion County, WV, Marshall County, WV, Monongalia County, WV, Preston County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 105 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 9:56 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KPBZ 180308
TORPBZ
PAC059-WVC049-051-061-077-103-180415-
/O.NEW.KPBZ.TO.W.0011.090618T0308Z-090618T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1108 PM EDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
  MARION COUNTY IN NORTHERN WEST VIRGINIA...
  NORTHEASTERN WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
  EXTREME WEST CENTRAL PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
  MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 1215 AM EDT

* AT 1107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DENVER
  HEIGHTS...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  DENVER HEIGHTS...     CAMERON...            KNOB FORK...
  LITTLETON...          HUNDRED...            ROUND BOTTOM...
  EARNSHAW...           BUZZ...               WADESTOWN...
  METZ...               WANA...               MANNINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 3964 8069 3985 8057 3967 7979 3944 7992
      3945 7995 3941 8002
TIME...MOT...LOC 0308Z 291DEG 25KT 3972 8052

$$
3 follow-up statements
000 
WWUS51 KPBZ 180325
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1125 PM EDT WED JUN 17 2009

PAC059-WVC049-051-061-077-103-180415-
/O.CON.KPBZ.TO.W.0011.000000T0000Z-090618T0415Z/
GREENE PA-MARION WV-WETZEL WV-PRESTON WV-MONONGALIA WV-MARSHALL WV-
1125 PM EDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
MARSHALL...MONONGALIA...PRESTON...WETZEL...MARION AND GREENE
COUNTIES...

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR KNOB FORK...MOVING
EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  KNOB FORK...          DENVER HEIGHTS...     CAMERON...
  LITTLETON...          HUNDRED...            ROUND BOTTOM...
  EARNSHAW...           BUZZ...               WADESTOWN...
  METZ...               WANA...               MANNINGTON...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 3964 8069 3985 8057 3967 7979 3944 7992
      3945 7995 3941 8002
TIME...MOT...LOC 0325Z 291DEG 25KT 3964 8055

$$
000 
WWUS51 KPBZ 180353
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1153 PM EDT WED JUN 17 2009

PAC059-WVC049-051-061-077-103-180415-
/O.CON.KPBZ.TO.W.0011.000000T0000Z-090618T0415Z/
GREENE PA-MARION WV-WETZEL WV-PRESTON WV-MONONGALIA WV-MARSHALL WV-
1153 PM EDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
MARSHALL...MONONGALIA...PRESTON...WETZEL...MARION AND GREENE
COUNTIES...

AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR RIDGE FARMS...
MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WANA...               WADESTOWN...          ROUND BOTTOM...
  METZ...               MCCURDYVILLE...       MANNINGTON...
  LITTLETON...          KNOB FORK...          HUNDRED...
  GRANT TOWN...         FARMINGTON...         EARNSHAW...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 3964 8069 3985 8057 3967 7979 3944 7992
      3945 7995 3941 8002
TIME...MOT...LOC 0353Z 291DEG 25KT 3958 8013

$$
000 
WWUS51 KPBZ 180401
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1201 AM EDT THU JUN 18 2009

PAC059-WVC051-103-180411-
/O.CAN.KPBZ.TO.W.0011.000000T0000Z-090618T0415Z/
GREENE PA-WETZEL WV-MARSHALL WV-
1201 AM EDT THU JUN 18 2009

...THE TORNADO WARNING FOR MARSHALL...WETZEL AND GREENE COUNTIES IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 3956 8040 3970 8025 3967 7979 3944 7992
      3945 7995 3941 8002
TIME...MOT...LOC 0401Z 291DEG 25KT 3956 8006

$$

WVC049-061-077-180415-
/O.CON.KPBZ.TO.W.0011.000000T0000Z-090618T0415Z/
MARION WV-PRESTON WV-MONONGALIA WV-
1201 AM EDT THU JUN 18 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
MONONGALIA...PRESTON AND MARION COUNTIES...

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR EVERETTVILLE...
MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  RIVESVILLE...         METZ...               MCCURDYVILLE...
  GRANT TOWN...         FARMINGTON...         FAIRMONT...
  EVERETTVILLE...       DAYBROOK...           CASSVILLE...
  BARRACKVILLE...       WINFIELD...           STAR CITY...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 3956 8040 3970 8025 3967 7979 3944 7992
      3945 7995 3941 8002
TIME...MOT...LOC 0401Z 291DEG 25KT 3956 8006

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 10:10 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 17, 10:10 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1010 PM EDT WED JUN 17 2009

.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS WILL CONTINUE TO GENERATE PERIODS
OF SHOWERS AND THUNDERSTORMS FOR THE REGION INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE THREAT WILL CONTINUE INTO EARLY THU. MCS IS NOW PICKING UP
SPEED AND MOVING SOUTHEAST...SO MAIN THREAT WILL BE FROM PIT SOUTH
WHERE WATCH IS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THE SURFACE LOW IS FORECAST TO TRACK SUFFICIENTLY NORTH AND EAST
EARLY THURSDAY AND WILL DRAG A WEAK COLD FRONT OVER, AND ACROSS
THE REGION ON THURSDAY. HENCE, PRECIP CHANCES HAVE BEEN GRADUALLY
DIMINISHED THROUGH THAT TIME PERIOD, BUT NOT ELIMINATED AS PER
POTENTIAL FOR NORTHWEST FLOW SHORTWAVE IGNITION OF STORMS ALONG
BAROCLINIC ZONE...BETTER CHANCE FOR WHICH APPEARS TO BE ON
FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODEL PROJECTIONS FOR THE WEEKEND AND EARLY NEXT WEEK HAVE BEEN
PERSISTENT IN FORECASTS OF A TRANSITION TO ANOTHER EASTERN
CANADA/CONUS MID/UPPER TROUGH.  HOWEVER, QUESTIONS ON AMPLITUDE AND
AXIS PLACEMENT REMAIN. FORECAST WILL BE OF A HIGHER AMPLITUDE
TROUGH AND WESTWARD PLACEMENT OF THE TROUGH AXIS TO...A DRIER AND
COOLER SCENARIO FOR THE UPPER OHIO REGION FOLLOWING PASSAGE OF THE
SATURDAY COLD FRONT AND SUNDAY MID LEVEL TROUGH.

WILL GO WITH HPC MIDDLE OF THE ROAD FORECAST FOR EARLY NEXT WEEK.
AGREE THAT DEEP LOW OFF THE CAROLINAS BY MONDAY AND THEN MOVES
NORTHWEST SEEMS A BIT EXTREME FOR LATE JUNE...MAY BE EVEN A BIT
EXTREME FOR MID FEBRUARY. WITH THIS IN MIND WILL KEEP FORECAST DRY
THROUGH DAY 7.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
MVFR AND ISOLATED IFR CONDITIONS CONTINUED FOR MOST AREA PORTS INTO
THE AFTERNOON AS LOW PRESSURE OVER OHIO CONTINUES TO PUSH A WARM
FRONT OVER THE REGION.

CONDITIONS ARE EXPECTED TO IMPROVE TO VFR AS THE DAY PROGRESSES,
BUT AFTERNOON THUNDERSTORM POTENTIAL WILL HAVE TO BE CONSIDERED BY AVIATORS.

HIGH PRESSURE BUILDING OVER THE UPPER OHIO LATE TONIGHT AND
THURSDAY WILL END THE SHOWERS, BUT THE MOIST SURFACE LAYER MAY
HOLD MVFR/IFR STRATUS AND FOG FOR THE EARLY MORNING HOURS OF
THURSDAY. ADDITIONAL LOW PRESSURE SYSTEM PASSAGES FRIDAY INTO
SUNDAY WILL YIELD ADDITIONAL MVFR TO IFR EPISODES WITH SCATTERED
SHOWERS AND THUNDERSTORMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 17, 4:07 PM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
407 PM EDT WED JUN 17 2009

OHZ039-040-048>050-057>059-068-069-PAZ029-031-032-WVZ001>004-012-
021>023-041-182015-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
407 PM EDT WED JUN 17 2009

...TORNADO WATCH 442 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING.
WHILE THE PRIMARY SEVERE THREAT WILL COME FROM DAMAGING
THUNDERSTORM WINDS...LARGE HAIL AND AN ISOLATED TORNADO ARE
POSSIBLE WEATHER HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY
AND FRIDAY...WITH DAMAGING WIND STILL THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ041-PAZ007-013-014-020>023-030-182015-
GARRETT-COLUMBIANA-MERCER-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WESTMORELAND-
407 PM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING WITH THE PRIMARY SEVERE THREAT COMING FROM DAMAGING
THUNDERSTORM WIND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY WITH
DAMAGING WIND AS THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ008-009-015-016-182015-
VENANGO-FOREST-CLARION-JEFFERSON PA-
407 PM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY WITH
DAMAGING WIND AS THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

15

In the hours before

Local storm report, Jun 17, 6:50 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             PITTSBURGH              40.44N 79.98W
06/17/2009  E0.88 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            MOUNT WASHINGTON

&&
Local storm report, Jun 17, 7:58 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             HARRISVILLE             40.18N 80.89W
06/17/2009  E1.00 INCH       HARRISON           OH   TRAINED SPOTTER

&&
Local storm report, Jun 17, 8:40 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             GREENSBURG              40.31N 79.54W
06/17/2009  E1.00 INCH       WESTMORELAND       PA   AMATEUR RADIO

0815 PM     TSTM WND DMG     GREENSBURG              40.31N 79.54W
06/17/2009                   WESTMORELAND       PA   AMATEUR RADIO

            TREES DOWN

0815 PM     TSTM WND GST     PITTSBURGH              40.44N 79.98W
06/17/2009  M60.00 MPH       ALLEGHENY          PA   TRAINED SPOTTER

            MOUNT WASHINGTON.

0820 PM     HAIL             LATROBE                 40.31N 79.38W
06/17/2009  E0.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0820 PM     HAIL             WHEELING                40.08N 80.70W
06/17/2009  E0.88 INCH       OHIO               WV   TRAINED SPOTTER

0822 PM     FLASH FLOOD      2 W DELMONT             40.41N 79.61W
06/17/2009                   WESTMORELAND       PA   TRAINED SPOTTER

            ROUTE 22 NEAR MURRYSVILLE CLOSED DUE TO FLOODING.

0822 PM     HAIL             WHEELING                40.08N 80.70W
06/17/2009  E1.25 INCH       OHIO               WV   TRAINED SPOTTER

0822 PM     HAIL             WHEELING                40.08N 80.70W
06/17/2009  E1.25 INCH       OHIO               WV   TRAINED SPOTTER

0825 PM     HAIL             WHEELING                40.08N 80.70W
06/17/2009  E2.00 INCH       OHIO               WV   AMATEUR RADIO

0830 PM     FLASH FLOOD      PITTSBURGH              40.44N 79.98W
06/17/2009                   ALLEGHENY          PA   EMERGENCY MNGR

            EAST BUSWAY CLOSED DUE TO FLASH FLOODING. WASHINGTON BLVD
            CLOSED DUE TO FLOODING NEAR HIGHLAND PARK BRIDGE.

&&
Local storm report, Jun 17, 9:31 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
931 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             2 N CONNELLSVILLE       40.05N 79.59W
06/17/2009  E1.00 INCH       FAYETTE            PA   TRAINED SPOTTER

            UPPER TYRONE TWP.

0920 PM     FLASH FLOOD      ALIQUIPPA               40.62N 80.25W
06/17/2009                   BEAVER             PA   EMERGENCY MNGR

            KENNEDY BLVD AND FRANKLIN AVE CLOSED DUE TO FLASH
            FLOODING.

0920 PM     FLASH FLOOD      3 SW ALIQUIPPA          40.59N 80.30W
06/17/2009                   BEAVER             PA   EMERGENCY MNGR

            INDEPENDENCE RD CLOSED DUE TO FLASH FLOODING.

0920 PM     HAIL             3 NE MOUNT PLEASANT     40.21N 80.76W
06/17/2009  E1.00 INCH       JEFFERSON          OH   TRAINED SPOTTER

            NORVELT

0920 PM     FLASH FLOOD      SALEM                   40.90N 80.85W
06/17/2009                   COLUMBIANA         OH   EMERGENCY MNGR

            CUNNINGHAM ROAD CLOSED DUE TO FLASH FLOODING.

0920 PM     FLASH FLOOD      AMBRIDGE                40.59N 80.23W
06/17/2009                   BEAVER             PA   EMERGENCY MNGR

            4TH STREET NEAR ROUTE 65 CLOSED DUE TO FLASH FLOODING.

&&
Local storm report, Jun 17, 10:15 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1015 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             2 SE WHEELING           40.05N 80.67W
06/17/2009  E0.88 INCH       OHIO               WV   TRAINED SPOTTER

            SOUOTH WHEELING.

&&
Local storm report, Jun 17, 10:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1059 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLASH FLOOD      SHADYSIDE               39.97N 80.75W
06/17/2009                   BELMONT            OH   EMERGENCY MNGR

            WEGEE CREEK OUT OF BANKS.

1050 PM     FLASH FLOOD      SHADYSIDE               39.97N 80.75W
06/17/2009                   BELMONT            OH   EMERGENCY MNGR

            PIPE CREEK FLOODING PIPE CREEK ROAD.

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:11 PM EDTSevere Thunderstorm WarningPBZMarshall, Ohio49 min
Jun 17, 8:25 PM EDTTornado WarningPBZMarshall, Ohio35 min
Jun 17, 9:00 PM EDTSevere Thunderstorm WarningPBZPreston60 min
Jun 17, 9:17 PM EDTFlash Flood WarningPBZBrooke, Ohio3 hr
Jun 17, 9:22 PM EDTSevere Thunderstorm WarningPBZPreston53 min
Jun 17, 9:48 PM EDTSevere Thunderstorm WarningPBZMarshall, Ohio57 min
Jun 17, 10:09 PM EDTTornado WarningPBZMarshall66 min
Jun 17, 10:24 PM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel36 min
Jun 17, 10:32 PM EDTTornado WarningPBZMarshall, Wetzel43 min
Jun 17, 10:46 PM EDTFlash Flood WarningPBZMarshall, Ohio3 hr
Jun 18, 12:45 AM EDTAreal Flood WarningPBZMarion3 hr
Jun 17, 9:14 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland46 min
Jun 17, 9:41 PM EDTRiver Flood AdvisoryPBZAllegheny55 min
Jun 17, 10:03 PM EDTSevere Thunderstorm WarningPBZFayette42 min
Jun 17, 10:10 PM EDTTornado WarningPBZFayette35 min
Jun 17, 10:42 PM EDTSevere Thunderstorm WarningPBZFayette, Washington41 min
Jun 17, 10:56 PM EDTFlash Flood WarningPBZAllegheny, Armstrong, Fayette, Indiana, Westmoreland3 hr

Nearby

Tornado Warnings in West Virginia, 2009Tornado Warnings in Pennsylvania, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.